Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 86, NWS Pueblo, CO

May 28, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2015, 3:50 PM MDT for Baca County, Colorado. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2015, 3:50 PM MDT (21:50 UTC)
Expired
May 28, 2015, 4:32 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 201 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 3:55 PM MDTTORNADO15 S Vilas, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 1:18 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS55 KPUB 282150
SVRPUB
COC009-282245-
/O.NEW.KPUB.SV.W.0086.150528T2150Z-150528T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 445 PM MDT

* AT 349 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES WEST OF
  CAMPO...OR 30 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 30
  MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.

THIS SEVERE THUNDERSTORM WARNING REPLACES THE TORNADO WARNING THAT 
WAS IN EFFECT FOR SOUTHWEST BACA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10298 3716 10298 3731 10227 3699 10224
TIME...MOT...LOC 2149Z 269DEG 26KT 3702 10287 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

HODANISH
1 follow-up statement
899 
WWUS55 KPUB 282232
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT THU MAY 28 2015

COC009-282241-
/O.CAN.KPUB.SV.W.0086.000000T0000Z-150528T2245Z/
BACA CO-
432 PM MDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BACA COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3700 10298 3716 10298 3731 10227 3699 10224
TIME...MOT...LOC 2230Z 269DEG 26KT 3703 10248 

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:31 PM MDT, 19 minutes earlier.

Area forecast discussion, May 28, 3:31 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT THU MAY 28 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 244 PM MDT THU MAY 28 2015

CURRENTLY...EXPECT STRONG CONVECTION IN EASTERN LAS ANIMAS/BACA
COUNTIES TO BE FAIRLY LONG LIVED AS CAPES IN THE 2000-3000 J/KG
COMPENSATE FOR MODEST 0-6 KM SHEAR IN THE 30-40 KT RANGE. FARTHER
WEST...LOW LEVELS HAVE DRIED CONSIDERABLY WITH MOUNTAIN/I-25
DEWPOINTS FALLING OFF INTO THE 30S...KEEPING CAPES BELOW 1000 J/KG
AND STORMS RATHER HIGH BASED AND WEAK. WILL STILL SEE SOME POTENTIAL
FOR GUSTY WINDS/SMALL HAIL INTO THE EVENING WITH STRONGEST CELLS
COMING OFF THE MOUNTAINS.

TONIGHT...MOST HI-RES MODELS TAKE MAJORITY OF CONVECTION EASTWARD
INTO KS THIS EVENING...LEAVING ONLY A FEW SHOWERS BEHIND ACROSS
COLORADO AFTER 03Z-05Z. HAVE TAPERED POPS OFF DURING THE
EVENING...KEEPING JUST SOME LOW POPS OVER THE HIGHER TERRAIN THROUGH
THE NIGHT. COLD FRONT DROPS SOUTH THROUGH THE PLAINS TOWARD
MORNING...THOUGH MODELS ARE RATHER SPARSE WITH PRECIP IMMEDIATELY
FOLLOWING THE FROPA...GENERATING ONLY SOME PATCHY STRATUS AROUND
SUNRISE.

FRIDAY...LOW LEVEL FLOW TURNS WEAKLY UPSLOPE OVER THE EASTERN HALF
OF THE AREA BY AFTERNOON...WITH CAPES IN THE 500-1000 J/KG RANGE IN
A NARROW RIBBON WEST OF I-25. EXPECT FAIRLY WIDESPREAD CONVECTION
ACROSS THE EASTERN MOUNTAINS INITIALLY...SPREADING EASTWARD ACROSS
THE PLAINS...ESPECIALLY SOUTH OF THE ARKANSAS RIVER BY LATE
AFTERNOON. SEVERE THREAT LOOKS RATHER LOW GIVEN MODEST
INSTABILITY...THOUGH 0-6KM SHEAR IN THE 40-50 KT RANGE ALONG THE NM
BORDER COULD PRODUCE A STRONGER STORM ACROSS BACA/LAS ANIMAS
COUNTIES LATE IN THE DAY. FARTHER WEST...REMAINING MOUNTAINS AND
VALLEYS WILL SEE ISOLATED/SCATTERED CONVECTION...SIMILAR TO THE PAST
SEVERAL DAYS. MAX TEMPS SHOULD COOL A FEW DEGF MOST LOCATIONS WITH
CLOUDS/CONVECTION/SLIGHT COOLING ALOFT.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 244 PM MDT THU MAY 28 2015

MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIOD WITH MODEST ENSEMBLE SPREADS LEADING TO HIGHER FORECAST
CONFIDENCE.

FRIDAY NIGHT...A COLD FRONT WILL HAVE SHIFTED SOUTH WITH
NORTHEASTERLY UPSLOPE LOW LEVEL FLOW AND A SHORTWAVE MOVING ACROSS
COLORADO. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE ONGOING
FRIDAY EVENING AND SPREADING EAST AND SOUTH THROUGH THE OVERNIGHT
HOURS. MODERATE TO HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS
AND THE POTENTIAL FOR FURTHER FLASH FLOODING AND MAINSTEM
RIVER/STREAM FLOODING REMAINS ELEVATED. THUNDERSTORMS WILL BE
CAPABLE OF SMALL HAIL AND LIGHTNING. EXPECT PRECIPITATION TO MOVE
SOUTH AND CLEAR THE REGION BY SATURDAY MORNING.

SATURDAY THROUGH MONDAY...HIGH PRESSURE IS FORECAST TO BUILD
ACROSS THE GREAT BASIN AND SLOWLY PUSH EASTWARD ACROSS COLORADO
THROUGH MONDAY. THIS WILL ALLOW FOR WARMING TEMPERATURES WITH MID
70S TO MID 80S EXPECTED ACROSS THE REGION. MODELS IN GOOD
AGREEMENT WITH SHOWERS AND THUNDERSTORMS DEVELOPING EACH AFTERNOON
AND EVENING OVER THE MOUNTAINS...AND SLOWLY SPREADING EAST INTO
THE I-25 CORRIDOR BEFORE DISSIPATING AFTER SUNSET. SMALL HAIL AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH STRONGER STORMS.

TUESDAY THROUGH THURSDAY...THE HIGH PRESSURE WILL SHIFT EAST INTO
THE MISSOURI VALLEY WHILE A TROUGH TAKES SHAPE ACROSS THE WESTERN
CONUS. INCREASING SOUTHWESTERLY FLOW AND MOISTURE WILL SPREAD
ACROSS THE ROCKIES THROUGH MID WEEK. TUESDAY LOOKS TO BE MOSTLY
DRY ACROSS THE REGION WITH ISOLATED SHOWER AND THUNDERSTORM
ACTIVITY OVER THE MOUNTAINS. A SHORTWAVE WILL MOVE ACROSS COLORADO
ON WEDNESDAY INTO THURSDAY LEADING TO A BETTER CHANCE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA.

IT SHOULD BE NOTED THAT MODELS WANT TO DEVELOP A DRYLINE OVER THE
FAR EASTERN PLAINS THROUGH MUCH OF THE EXTENDED PERIOD. THE RIDGE
OVERHEAD SATURDAY THROUGH TUESDAY WILL LIKELY KEEP THE FAR
EASTERN PLAINS CAPPED. BY WEDNESDAY AND THURSDAY...THE CAP WILL BE
MUCH WEAKER AND THERE WILL BE THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WHEREVER THE DRYLINE BOUNDARY SETS UP. THIS WILL
NEED TO BE MONITORED.  MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 244 PM MDT THU MAY 28 2015

GENERALLY VFR AT THE TAF SITES AND FRIDAY. STILL A THREAT OF TSRA AT
TAF SITES THROUGH 01Z-02Z WITH MAINLY A GUSTY WIND THREAT AS LOW
LEVEL SHAVE DRIED AND CLOUD BASES REMAIN RATHER HIGH. OVER THE
EASTERN PLAINS...STRONG TO SEVERE TSRA STILL A THREAT INTO THE
EVENING...ESPECIALLY BACA/PROWERS COUNTIES WHERE DEEPER MOISTURE
REMAINS. TSRA STILL EXPECTED DIMINISH DURING 02Z-04Z MOST AREAS. A
FRONT WILL PUSH THROUGH THE SOUTHEAST PLAINS TONIGHT...AND MAY BRING
SOME PATCHY STRATUS TO THE PALMER DIVIDE AND PORTIONS OF THE PLAINS
NEAR THE KS BORDER TOWARDS MORNING. EXPECT ANOTHER ROUND OF FAIRLY
WIDESPREAD -SHRA/-TSRA DEVELOPING 17Z-18Z FRI...WITH AREAS OF MVFR
CIGS/VIS CONTINUING INTO THE EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, May 28, 11:34 AM MDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1134 AM MDT THU MAY 28 2015

COZ058>089-093>099-291745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1134 AM MDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS
AT MIDDAY WILL SPREAD INTO THE SOUTHEAST PLAINS DURING THE
AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS ACROSS
THE AREA TODAY WILL BE LIGHTNING...BRIEF HEAVY RAINFALL...AND WIND
GUSTS UP TO 50 MPH. HOWEVER...ONE OR TWO STORMS THAT DEVELOP
ACROSS PORTIONS OF KIOWA...PROWERS...AND BACA COUNTIES THIS
AFTERNOON COULD BECOME SEVERE...PRODUCING HAIL OVER 1 INCH IN
DIAMETER...AND WIND GUSTS TO AROUND 60 MPH. SHOULD A STRONGER
STORM IMPACT THE BURN SCARS OR AREAS ALREADY SATURATED FROM RECENT
RAINFALL...LOCALIZED FLASH FLOODING WILL BE POSSIBLE.

THUNDERSTORMS WILL DECREASE IN COVERAGE DURING THE EVENING ACROSS
SOUTHERN COLORADO AS THE FOCUS SHIFTS EASTWARD INTO KANSAS.  HOWEVER
AN ISOLATED SHOWER OR THUNDERSTORM WILL BE POSSIBLE THROUGH THE
OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION.  THE MAIN
THREAT WITH ANY THUNDERSTORMS OVERNIGHT WILL BE LIGHTNING AND BRIEF
MODERATE TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL ARRIVE FRIDAY
AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES
SLOWLY ACROSS COLORADO. A COLD FRONT WILL SPREAD UPSLOPE FLOW
ACROSS THE PLAINS RESULTING IN WIDESPREAD SHOWERS AND EMBEDDED
THUNDERSTORMS IN AND NEAR THE MOUNTAINS BY FRIDAY
AFTERNOON...WHICH WILL CONTINUE THROUGH FRIDAY NIGHT. LOCALLY
HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE
PRIMARY STORM THREAT WITH ANY OF THE EMBEDDED
THUNDERSTORMS...THOUGH A FEW OF THE STRONGER STORMS MAY ALSO
PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.
MEANWHILE SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE
HIGHER PEAKS ABOVE 12000 FEET FRIDAY AND FRIDAY NIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY FOR THE WEEKEND INTO EARLY NEXT WEEK...AND MAINLY TIED TO
THE HIGHER TERRAIN.

AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH OVER THE NEXT
SEVERAL DAYS AS MORE RAIN RESULTS IN ADDITIONAL RUN-OFF. PLEASE
EXERCISE EXTREME CAUTION IN AND NEAR WATER WAYS THROUGH THIS
WEEKEND AS BANKS ARE UNSTABLE AND FAST FLOWS CAN BE DANGEROUS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT OVER MOST OF SOUTHERN COLORADO.

10/88

In the hours before

Special weather statement, May 28, 2:08 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT THU MAY 28 2015

COZ094-099-282100-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
208 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND WEST
CENTRAL BACA COUNTIES UNTIL 300 PM MDT...

AT 208 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KIM...OR 37 MILES NORTHEAST OF DES MOINES...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3701 10336 3716 10349 3739 10318 3717 10299
TIME...MOT...LOC 2008Z 234DEG 13KT 3713 10335

HODANISH
Local storm report, May 28, 2:42 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TORNADO          6 S KIM                 37.16N 103.35W
05/28/2015                   LAS ANIMAS         CO   STORM CHASER

&&

PP
Local storm report, May 28, 2:52 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     FUNNEL CLOUD     8 SE KIM                37.16N 103.25W
05/28/2015                   LAS ANIMAS         CO   STORM CHASER

&&

PP
Special weather statement, May 28, 3:02 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT THU MAY 28 2015

COZ079-080-083-086-282145-
WET MOUNTAINS ABOVE 10000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
302 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO...WESTERN
PUEBLO AND SOUTHEASTERN FREMONT COUNTIES UNTIL 345 PM MDT...

AT 301 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 18 MILES SOUTHWEST OF
PUEBLO...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

WINDS GUSTING TO 46 MPH OCCURRED WITH THIS STORM AT THE CANON CITY
AIRPORT AT 250 PM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...PUEBLO WEST...GREENHORN MOUNTAIN...BLENDE...SALT CREEK...
PUEBLO RESERVOIR...RYE...SAN ISABEL...COLORADO CITY AND BEULAH.

LAT...LON 3788 10505 3834 10500 3836 10451 3791 10454
TIME...MOT...LOC 2101Z 273DEG 15KT 3815 10492
Local storm report, May 28, 3:16 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             7 SE STONINGTON         37.23N 102.09W
05/28/2015  M0.88 INCH       BACA               CO   TRAINED SPOTTER

&&

PP
Special weather statement, May 28, 3:37 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT THU MAY 28 2015

COZ086-087-282215-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
337 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND CENTRAL
PUEBLO COUNTIES UNTIL 415 PM MDT...

AT 334 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHEAST OF GREENHORN MOUNTAIN...OR 21 MILES SOUTHWEST OF
PUEBLO...MOVING EAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE
DEVELOPING OVER THE CITY OF PUEBLO AND ALONG INTERSTATE 25 BETWEEN
PUEBLO AND COLORADO CITY.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...BLENDE...SALT CREEK...PUEBLO RESERVOIR AND COLORADO CITY.

LAT...LON 3789 10487 3821 10488 3833 10453 3786 10444
TIME...MOT...LOC 2134Z 268DEG 13KT 3799 10478

EP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 12:54 PM MDTSpecial Weather StatementPUB36 min
May 28, 1:03 PM MDTRiver Flood WarningPUBPueblo7 days
May 28, 1:57 PM MDTSpecial Weather StatementPUBEl Paso48 min
May 28, 2:08 PM MDTSpecial Weather StatementPUB52 min
May 28, 2:21 PM MDTSevere Thunderstorm WarningPUBLas Animas54 min
May 28, 2:43 PM MDTTornado Warning Tornado observedPUBLas Animas47 min
May 28, 3:02 PM MDTSpecial Weather StatementPUBPueblo43 min
May 28, 3:08 PM MDTTornado WarningPUBBaca, Las Animas52 min
May 28, 3:13 PM MDTSevere Thunderstorm WarningPUBBaca47 min
May 28, 3:37 PM MDTSpecial Weather StatementPUBPueblo38 min
May 28, 3:56 PM MDTTornado WarningPUBBaca34 min
May 28, 4:08 PM MDTSpecial Weather StatementPUBKiowa37 min
May 28, 4:13 PM MDTSpecial Weather StatementPUBPueblo47 min
May 28, 4:23 PM MDTTornado WarningPUBBaca9 min
May 28, 4:35 PM MDTSpecial Weather StatementPUBCrowley40 min
May 28, 4:48 PM MDTSpecial Weather StatementPUBCrowley42 min
May 28, 4:50 PM MDTSevere Thunderstorm WarningPUBBaca21 min
May 28, 4:55 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa35 min
May 28, 5:26 PM MDTSpecial Weather StatementPUBKiowa49 min
May 28, 5:34 PM MDTSpecial Weather StatementPUBOtero41 min
May 28, 5:53 PM MDTSpecial Weather StatementPUBKiowa52 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.